MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the bilateral iliac artery.After balloon pre-dilation, a 9x40x120 epic vascular self-expanding stent was advanced for treatment.The stent was delivered at the designated position; however, the stent release system was found to be stuck and could not be deployed normally.The stent was pushed out after removal and found damaged.The physician tried to deploy the stent in vitro, however, it was deformed since it became stuck.The procedure was completed with another of the same device.No complications were reported, and the patent was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.It was received with the stent already deployed from the delivery system.The deployed stent was noted to be damaged.A visual examination identified no issues with the tip of the device.A visual and tactile examination found multiple inner sheath kinks.A visual examination identified no issues or damage to the handle of the device.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19297832
Report Number2124215-2024-26684
Device Sequence Number6883276
Product Code NIO
UDI-Device Identifier08714729805786
UDI-Public08714729805786
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0023692649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight76 KG